Alert archive / Indiana / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Northern Indiana

May 29, 201121 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this flash flood watch at May 29, 2011, 1:56 PM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 1:56 PM EDT (17:56 UTC)
Expired
May 29, 2011, 6:52 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana
Flood severity
None
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WGUS63 KIWX 291756
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT SUN MAY 29 2011

...FLASH FLOODING POSSIBLE THIS AFTERNOON...

.THUNDERSTORMS WITH VERY HEAVY RAIN ARE EXPECTED TO MOVE ACROSS
THE AREA THIS AFTERNOON AND THIS EVENING AS A WARM FRONT LIFTS
SLOWLY NORTH ACROSS THE AREA. THE COMBINATION OF HEAVY RAIN WITH
THE ALREADY SATURATED GROUND CONDITIONS MAY RESULT IN FLASH
FLOODING. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-300000-
/O.NEW.KIWX.FF.A.0005.110529T1756Z-110530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
156 PM EDT SUN MAY 29 2011 /1256 PM CDT SUN MAY 29 2011/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST 
 MICHIGAN AND NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...
 IN NORTHERN INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN...
 DE KALB...ELKHART...FULTON IN...GRANT...HUNTINGTON...JAY...
 KOSCIUSKO...LA PORTE...LAGRANGE...MARSHALL...MIAMI...NOBLE...
 PULASKI...ST. JOSEPH IN...STARKE...STEUBEN...WABASH...WELLS...
 WHITE AND WHITLEY. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...
 CASS MI...HILLSDALE AND ST. JOSEPH MI. IN NORTHWEST OHIO...
 ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING...PUTNAM...
 VAN WERT AND WILLIAMS.

* UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING

* THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE THROUGH THE AREA
  THIS AFTERNOON AND THIS EVENING. THIS HEAVY RAIN COMBINED WITH
  ALREADY SATURATED GROUND CONDITIONS MAY LEAD TO FLASH FLOODING.

* FLOODING OF STREETS...STREAMS...AND CREEKS IS POSSIBLE AS THE
  THUNDERSTORMS WITH HEAVY RAIN MOVE THROUGH THE AREA.
  ADDITIONALLY THE HEAVY RAINS MAY EXACERBATE ONGOING RIVER
  FLOODING IN THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
986 
WGUS63 KIWX 292252
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EDT SUN MAY 29 2011


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-300000-
/O.CAN.KIWX.FF.A.0005.000000T0000Z-110530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
652 PM EDT SUN MAY 29 2011 /552 PM CDT SUN MAY 29 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST MICHIGAN AND NORTHWEST OHIO HAS BEEN CANCELLED. 

THE THREAT FOR HEAVY RAINFALL EARLY THIS EVENING HAS DIMINISHED...
THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at May 29, 11:32 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 29, 11:32 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 AM EDT SUN MAY 29 2011

.UPDATE...

...THREAT FOR WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES THIS AFTERNOON...

ZONES HAVE BEEN UPDATED TO INCREASE POPS THIS AFTERNOON AND ADDED
MENTION OF SEVERE. WELL ESTABLISHED BOW ECHO UNDERWAY TO THE WEST
NOW ENTERING WESTERN ILLINOIS. WARM FRONT WAS RAPIDLY SURGING
NORTH NOW EXTENDED ROUGHLY FROM CENTRAL ILLINOIS TO NORTHWESTERN
OHIO. INCREASING EML SOUTH OF THE FRONT MAY HINDER SOME OF THE
ACTIVITY INTO SOUTHERN AREAS. HOWEVER CONSIDERING THIS LINE WILL
ALREADY BE UNDERWAY AND PRESENTLY EXTENDS INTO EXTREME NE
MISSOURI AND WEST CENTRAL ILLINOIS SEE NO REASON WHY THREAT FOR
SEVERE WON'T ALONG AND SOUTH OF THE WARM FRONT...AT LEAST
INITIALLY. HAVE WENT RATHER AGGRESSIVE ON GRIDS AND TRIED TO GIVE
SOME TIMING DETAIL WITH MAIN BOW EXPECTED TO ARRIVE SOMEWHERE IN
THE 2 TO 3 PM EDT TIME FRAME. PROXIMITY OF THE WARM FRONT ACROSS
THE AREA COULD ALLOW FOR A THREAT FOR ISOLATED
TORNADOES...ESPECIALLY FOR ANY CELLS THAT DEVELOP AHEAD OF THE
LINE.

WILL NEED TO MONITOR FLOODING THREAT ACROSS THE AREA WITH MOST
AREAS STILL RATHER SATURATED. THE INITIAL LINE WILL BE MOVING
RATHER QUICKLY BUT LARGE STRATIFORM AREA OF RAIN AND EMBEDDED
STORMS WILL LIKELY KEEP PRECIP GOING FOR A WHILE. OFFICES ACROSS
MI HAVE WENT WITH FLOOD WATCH AND WE MAY NEED TO FOLLOW SUIT BUT
FOR THE MOMENT WILL MONITOR TRENDS.

&&

.PREV DISCUSSION... /ISSUED 501 AM EDT SUN MAY 29 2011/

SHORT TERM...
TODAY THROUGH MONDAY NIGHT. STILL OVERCOMING FCST BIAS BLAMED ON
MORE ANEMIC 21 UTC SPC SREF ANALYSIS CONVEYING LESSER DEEP LYR SHEAR
AND INSTABILITY. FINAL WEIGHTING MORE TOWARD 00/06 UTC NAM AND 03
UTC SREF IN THAT STRONGER MIDLVL FLOW ON PERIPHERY OF BUILDING SRN
APPALACHIA RIDGE TO AFFORD 0-6KM SHEAR VALUES AROUND 40 KTS THIS
AFTN ACRS SRN GRTLKS. ALSO PRIOR SREF FAILED IN SUPPRESSING WARM
FNTS NWD RETREAT. HERE AGAIN GIVEN SAT EVENING CONVECTIVE CLUSTER
ACRS NRN IL/NRN IN AND OVERNIGHT ELEVATED CONVECTION ACRS CNTL IL
INTO NERN KS...FAVOR SWD SUPPRESSED REDEFINITION OF FNTL BAND AND
HETEROGENEOUS AIRMASS MAINTENANCE. AFTERNOON HEATING AND BROAD/RICH
THETA-E RESERVOIR TO SOUTH SHOULD YEILD MUCAPE IN 3000-3500 J/KG
RANGE BY LATE AFTN WITH NRN CWA PARCELS ROOTED IN LOWEST 30MB. N-S
DLS GRADIENT AND ALTHOUGH STILL DISPARITY BTWN SREF/NAM SUSPECT
30KTS S TO 50 KTS NRN CWA PER MEDIAN LTSTR SREF/NAM COMPROMISE.
INVERTED V/MODEL DOWNDRAFT CAPE 1000-1500 J/KG SUGGEST WIND AS GRTS
RISK...SECONDARILY HAIL GIVEN FAVORABLE WET BULB ZERO/FZG LVL
HGTS/HAIL GROWTH ZONE CAPE. WHILE CONFIDENCE IS TOO LOW TO GO LIKELY
POPS NRN CWA HAVE AFFORDED STRONG MIDRANGE POPS WITH SCT SEVERE
WORDING WITH LOWERING POPS TO FAR SRN CWA WITHIN WARM SECTOR...WITH
CONVECTION CHCS WANING WITH DIURNAL COOLING. PINNACLE OF MID/UPR OH
VLY RIDGE MONDAY WITH MIDLVL WARMING ABOVE SUBSIDENCE INVERSION TO
SQUELCH CONV CHCS DESPITE STRONG INSTABILITY. LTL CHANGE TO GOING
TEMP FCST SAVE SLGTLY WARMER SRN CWA IN WARM SECTOR TODAY...HOT
MONDAY WITH LWR 90S PER 925MB/8H TEMPS LOOKS GOOD.

LONG TERM...
TUESDAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL HAVE AMPLIFIED
AND EXPANDED NORTH OF THE OHIO RIVER EARLY TUESDAY AT THE START OF
THIS PERIOD. THE GFS HAS BEEN TRENDING TOWARD A SLOWER FRONTAL
SOLUTION WHICH APPEARS REASONABLE IN THIS TYPE OF AMPLIFIED PATTERN.
KEPT HIGHS VERY WARM TUESDAY...89F TO 90F. RESIDUAL MOISTURE FROM AN
EXTREMELY WET PERIOD THE PAST SEVERAL DAYS SHOULD HELP KEEP
TEMPERATURES FROM RISING HIGHER INTO THE 90S. CURRENT THINKING IS
THE FRONT SHOULD MOVE ACROSS THE AREA TUESDAY NIGHT. LOW LEVEL
FORCING APPEARS MARGINAL...BUT GIVEN THE APPROACH OF THE UPPER LEVEL
SHORT WAVE...CONVECTION SHOULD BE ABLE TO FIRE UPSTEAM OF THE
FORECAST AREA...EVEN WITH SOME CONVECTIVE INHIBITION.  THE BEST
CHANCE FOR ANY SEVERE STORMS WILL BE OVER NW AREAS...FAR SW LOWER
MICHIGAN INTO NORTHWEST INDIANA WHERE SOME ORGANIZED CONVECTION MAY
STILL HAVE ENOUGH INSTABLITY TO PRODUCE DAMAGING WINDS. AFTER
TUESDAY NIGHT...KEPT CONDITIONS DRY. THE LATEST 500 MB ANALOGS AND
ECMWF/GFS TRENDS SUPPORT WARMER TEMPERATURES LATE THIS WEEK. CAN NOT
RULE OUT A SHOWER OR THUNDERSTORM MAINLY LATE AFTERNOON/EVENING
FRIDAY AND SATURDAY AS AFTERNOON CAPE VALUES PEAK ABOVE 3000
J/KG...BUT GIVEN LOCATION AND COVERAGE UNCERTAINTIES...KEPT THE
SECOND HALF OF THE WEEK DRY FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
UPDATE...FISHER
Hazardous weather outlook, May 29, 10:14 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-301415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA
1014 AM EDT SUN MAY 29 2011 /914 AM CDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY
NORTH OF A WINAMAC TO FORT WAYNE TO PAULDING. DAMAGING WIND
GUSTS TO 70 MPH ARE THE GREATEST THREAT...HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL RATES MAY LEAD TO
FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022>027-032>034-OHZ024-025-301415-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
VAN WERT...DELPHOS...LIMA
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE GREATEST RISK FOR
SEVERE WEATHER WILL BE NORTH OF A WINAMAC TO FORT WAYNE TO
PAULDING LINE. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL
POSSIBLE. DAMAGING WIND GUSTS TO 70 MPH ARE THE GREATEST
THREAT...HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. VERY HEAVY
RAINFALL RATES MAY LEAD TO FLOODING OF STREETS AND UNDERPASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL...TUESDAY AFTERNOON INTO TUESDAY EVENING.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE INTO THE LOWER AND MIDDLE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. WIND
GUSTS IN EXCESS OF 50 KNOTS AND LARGE HAIL ARE POSSIBLE IN THE
STRONGEST STORMS. EXPECT LOCALLY HIGH WAVES IN AND NEAR STORMS.
FOG WILL ALSO LIMIT VISIBILITY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS AND
LARGE HAIL TUESDAY AFTERNOON INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 29, 10:25 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT SUN MAY 29 2011

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-016-291630-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
1025 AM EDT SUN MAY 29 2011 /925 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH CENTRAL AND
EASTERN IOWA LATE THIS MORNING. THIS LINE IS EXPECTED TO CONTINUE
EASTWARD AND INTENSIFY AS IT MOVES THROUGH NORTHERN ILLINOIS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE. WIND GUSTS
IN EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. THE MAIN LINE OF STORMS IS EXPECTED TO ENTER WESTERN
PORTIONS OF INDIANA AND SOUTHERN LAKE MICHIGAN DURING THE EARLY
AFTERNOON HOURS AND CONTINUE EAST.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER/NG
Special weather statement, May 29, 12:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 PM EDT SUN MAY 29 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-291830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1216 PM EDT SUN MAY 29 2011 /1116 AM CDT SUN MAY 29 2011/

...THREAT FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES
THIS AFTERNOON AND EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING RAPIDLY ACROSS WESTERN
ILLINOIS. THIS LINE IS EXPECTED TO CONTINUE TO RACE EASTWARD AND
CONTINUE TO INTENSIFY AS IT MOVES ACROSS NORTHERN ILLINOIS INTO
NORTHERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND SOUTHERN LAKE
MICHIGAN. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING WINDS
ACROSS SOUTHEASTERN IOWA AND FAR WESTERN ILLINOIS. WIND GUSTS IN
EXCESS OF 70 MPH WILL BE POSSIBLE. IN ADDITION TO THE WIND
THREAT...HAIL TO ONE INCH IN DIAMETER AND ISOLATED TORNADOES WILL
BE POSSIBLE...ESPECIALLY IN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE.

AREAS MOST LIKELY TO BE AFFECTED BY THIS LINE OF STORMS WILL BE
ALONG AND NORTH OF A WINAMAC INDIANA TO FORT WAYNE TO PAULDING
OHIO LINE. A NARROW AREA OF MORE FOCUS WIND DAMAGE IS EXPECTED
WITH THIS LINE. HOWEVER THE EXACT TRACK OF THIS REMAINS UNCERTAIN
AT THIS TIME.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA ALL
HAZARDS WEATHER RADIO AND LOCAL MEDIA OUTLETS OR INTERNET SOURCES
FOR THE LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER
SITUATION.

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementIWXGrant25 min
May 28, 8:17 PM EDTSpecial Weather StatementIWXWells28 min
May 28, 8:24 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
May 28, 8:35 PM EDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
May 28, 8:38 PM EDTSpecial Weather StatementIWXHuntington22 min
May 28, 8:41 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Miami, Wabash, Whitley34 min
May 28, 8:58 PM EDTAreal Flood AdvisoryIWXAllen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more3 hr
May 28, 9:13 PM EDTSpecial Weather StatementIWXAllen, Huntington, Whitley32 min
May 29, 11:03 AM EDTRiver Flood WarningIWXAllen10 hr
May 29, 11:03 AM EDTRiver Flood WarningIWXHuntington, Wells46 hr
May 29, 11:12 AM EDTRiver Flood WatchIWXCarroll, White49 hr
May 29, 12:53 PM EDTSpecial Marine WarningIWX112 min
May 29, 2:14 PM EDTSpecial Marine WarningIWX2 hr
May 29, 2:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke, White68 min
May 29, 2:38 PM EDTTornado WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke52 min
May 29, 2:56 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke49 min
May 29, 3:04 PM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more56 min
May 29, 3:36 PM EDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph39 min
May 29, 3:57 PM EDTSpecial Weather StatementIWXKosciusko, Wabash, Whitley33 min
May 29, 4:11 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more49 min
May 29, 4:56 PM EDTSevere Thunderstorm WarningIWXDeKalb43 min
May 29, 5:15 PM EDTRiver Flood WarningIWXElkhart4 days
May 28, 9:55 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert35 min
May 28, 10:02 PM EDTSevere Thunderstorm WarningIWXAllen13 min
May 28, 10:09 PM EDTAreal Flood AdvisoryIWXPaulding, Putnam, Van Wert51 min
May 28, 10:21 PM EDTSevere Thunderstorm WarningIWXPutnam24 min
May 29, 4:39 PM EDTTornado WarningIWXFulton, Williams51 min
May 29, 3:34 PM EDTSpecial Weather StatementIWXCass26 min
May 29, 4:07 PM EDTSevere Thunderstorm WarningIWXBranch, Cass, Hillsdale, Saint Joseph68 min

Nearby

Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.